COVID-19 Update: We are currently shipping orders daily. However, due to transit disruptions in some geographies, deliveries may be delayed. To provide all customers with timely access to content, we are offering 50% off Science and Technology Print & eBook bundle options. Terms & conditions.
Topological Algebras with Involution - 1st Edition - ISBN: 9780444520258, 9780080461229

Topological Algebras with Involution, Volume 200

1st Edition

Author: M. Fragoulopoulou
Hardcover ISBN: 9780444520258
eBook ISBN: 9780080461229
Imprint: North Holland
Published Date: 26th July 2005
Page Count: 512
Sales tax will be calculated at check-out Price includes VAT/GST
Price includes VAT/GST

Institutional Subscription

Secure Checkout

Personal information is secured with SSL technology.

Free Shipping

Free global shipping
No minimum order.

Table of Contents

Introduction. Part I: General Theory. I. Background material. II. Locally C* -algebras. III. Representation theory. IV. Structure space of an m* -convex algebra. V. Hermitian and symmetric topological *-algebras. Part II: Applications. VI. Integral representations. Uniqueness of topology. VII. Tensor products of topological *-algebras. Bibliography.


This book familiarizes both popular and fundamental notions and techniques from the theory of non-normed topological algebras with involution, demonstrating with examples and basic results the necessity of this perspective. The main body of the book is focussed on the Hilbert-space (bounded) representation theory of topological *-algebras and their topological tensor products, since in our physical world, apart from the majority of the existing unbounded operators, we often meet operators that are forced to be bounded, like in the case of symmetric *-algebras. So, one gets an account of how things behave, when the mathematical structures are far from being algebras endowed with a complete or non-complete algebra norm. In problems related with mathematical physics, such instances are, indeed, quite common.

Key features:

  • Lucid presentation
  • Smooth in reading
  • Informative
  • Illustrated by examples
  • Familiarizes the reader with the non-normed *-world
  • Encourages the hesitant
  • Welcomes new comers.

Key Features

  • Well written and lucid presentation.
  • Informative and illustrated by examples.
  • Familiarizes the reader with the non-normed *-world.


Advanced under graduate students and graduate students, Researchers, University Libraries.


No. of pages:
© North Holland 2005
26th July 2005
North Holland
Hardcover ISBN:
eBook ISBN:


"A distinctive (and very nice) feature of the book is a large number of well-chosen examples. There are also many useful historical remarks...This is a most welcome addition to the existing literature on topological algebras."

"The author gives a comprehensive account of the theory of topological algebras with involution. A topological algebra is an associative algebra A whose underlying vector space is a topological vector space with the property that the ring multiplication in A is separately continuous. An outstanding class of topological algebras are those equipped with a continuous involution: these are the so-called topological *-algebras. A particular class of topological *-algebras, to which considerable attention is given through the book, is that of m-convex algebras: they are the topological *-algebras whose topology is defined by family of *-preserving submultiplicative seminorms. The whole work is divided into seven chapters.… Special attention is paid to Q-algebras."--ZentralblattMATH

Ratings and Reviews

About the Author

M. Fragoulopoulou

Affiliations and Expertise

Department of Mathematics, University of Athens, Greece